From Arlington, Washington, USA:
My son has been hospitalized twice in eight days due to vomiting, ketones and high blood sugars. His diabetes doctor wants no change in insulin amounts. Would the pump be better than the insulin injections?
There are many things to consider when a child has frequent ketoacidosis. You must consider his current insulin dosing, his current activity level, his insulin storage (has his insulin for some reason been compromised?), presence of other illness, as well as a variety of other problems that can contribute to diabetic ketoacidosis. Two episodes of DKA (ketoacidosis) is not necessarily an indication to move to an insulin pump. I would do a thorough review of his dosing and all aspects of his care with your physician and an informed diabetes educator to determine the cause of his DKA and work to prevent it in the future.
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.